Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 126, NWS Nashville, TN

April 26, 2012Davidson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2012, 5:52 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 23 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 5:52 PM CDT (22:52 UTC)
Expired
Apr 26, 2012, 6:15 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 11 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 6:12 PM CDTHAIL 1Mount Juliet, TN
Apr 26, 6:20 PM CDTHAIL 15 Se Mount Juliet, TNONE INCH HAIL REPORTED BETWEEN MT JULIET AND GLADEVILLE.
Apr 26, 6:25 PM CDTHAIL 110 Sw Lebanon, TNQUARTER SIZE HAIL IN GLADEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WUUS54 KOHX 262252
SVROHX
TNC037-165-189-262315-
/O.NEW.KOHX.SV.W.0126.120426T2252Z-120426T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
552 PM CDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 615 PM CDT

* AT 552 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GREEN
  HILL...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT JULIET...
  BELINDA CITY...
  LEBANON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3623 8629 3607 8643 3625 8667 3631 8657
TIME...MOT...LOC 2252Z 301DEG 25KT 3625 8657

$$

FORECASTER:31
1 follow-up statement
308 
WWUS54 KOHX 262307
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT THU APR 26 2012

TNC165-262317-
/O.CAN.KOHX.SV.W.0126.000000T0000Z-120426T2315Z/
SUMNER TN-
607 PM CDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN SUMNER
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3621 8630 3609 8641 3621 8659 3622 8659
      3626 8653
TIME...MOT...LOC 2307Z 301DEG 25KT 3620 8649

$$

TNC189-262315-
/O.CON.KOHX.SV.W.0126.000000T0000Z-120426T2315Z/
WILSON TN-
607 PM CDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WILSON COUNTY UNTIL 615 PM CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MOUNT JULIET...OR 11 MILES WEST OF LEBANON...MOVING SOUTHEAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  LEBANON AND BELINDA CITY.

LAT...LON 3621 8630 3609 8641 3621 8659 3622 8659
      3626 8653
TIME...MOT...LOC 2307Z 301DEG 25KT 3620 8649

$$
31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:12 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 26, 4:12 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT THU APR 26 2012

.SHORT TERM...COLD FRONT MARCHING SOUTHWARD INTO OUR NORTHWESTERN
COUNTIES LATE THIS AFTERNOON AND EVENING, WITH A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS OVER MUCH OF THE NORTHERN PARTS OF THE MID STATE
THROUGH 01Z. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 01Z
FOR MOST AREAS ALONG AND NORTH OF I-40.

EXPECT COLD FRONT TO PUSH SOUTHWARD OVERNIGHT WITH SHOWERS AND
THUNDERSTORMS LIKELY CONTINUING IN A BAND JUST AHEAD OF THE FRONTAL
BOUNDARY. SHOWERS WILL DIMINISH AND END AFTER THE FRONT PASSES,
WITH MOST THUNDERSTORMS CONFINED TO OUR EXTREME SOUTHERN COUNTIES
BY 12Z FRIDAY.

COLD FRONT LIFTS BACK NORTH AS A WARM FRONT FRIDAY, WITH
SCATTERED THUNDERSTORMS ALONG AND SOUTH OF THE FRONT, BUT MAINLY
JUST SHOWERS TO THE NORTH OF THE BOUNDARY.

FRONT SHOULD CONTINUE PUSHING NORTHWARD INTO KENTUCKY FRIDAY
NIGHT, WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER
NORTHEASTERN PARTS OF OUR AREA.

EXPECT MOST SHOWERS AND THUNDERSTORMS TO BECOME CONFINED TO
NORTHERN PARTS OF THE MID STATE OVER THE WEEKEND, AS FRONTAL BOUNDARY
IS FORECAST TO WAVER AROUND OVER SOUTHERN AND CENTRAL KENTUCKY.

WHERE SUFFICIENT AFTERNOON SUNSHINE OCCURS, EXPECT AFTERNOON TEMPERATURES
OVER THE WEEKEND TO PUSH INTO THE LOWER AND MIDDLE 80S OVER MOST AREAS.
THE MAIN POSSIBLE EXCEPTION, WILL BE ACROSS THE NORTH INVOF MORE CLOUDS
AND POSSIBLE SHOWERS AND THUNDERSTORMS.

.LONG TERM...WARM SOUTHERLY FLOW CONTINUES OVER THE AREA NEXT
WEEK, WITH ENOUGH ATMOSPHERIC INSTABILITY TO ALLOW FOR PERIODS OF
SHOWERS AND THUNDERSTORMS, THE TIMING OF WHICH WILL BE RELATED TO
FAIRLY NEBULOUS DISTURBANCES THAT ARE DIFFICULT TO PREDICT AT THIS
TIME. THUS, WILL PROBABLY LEAVE POP FORECAST FOR NEXT WEEK VERY
SIMILAR TO THE ONE FROM PREVIOUS PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      54  73  59  83 /  40  40  20  20
CLARKSVILLE    47  70  57  83 /  10  40  10  30
CROSSVILLE     53  72  55  78 /  60  40  40  40
COLUMBIA       58  76  60  83 /  60  40  10  20
LAWRENCEBURG   60  79  60  83 /  60  40  10  20
WAVERLY        53  73  59  83 /  20  40  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Apr 26, 8:31 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
831 AM CDT THU APR 26 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
831 AM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING...ACCOMPANIED BY DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SURFACE BOUNDARY WILL HANG AROUND THE MID STATE AREA OVER THE
WEEKEND AND DURING THE FIRST HALF OF NEXT WEEK...AND ALLOW FOR PERIODS
OF SCATTERED SHOWERS THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND THIS
EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Apr 26, 5:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             6 N CARTHAGE            36.34N 85.94W
04/26/2012  E0.75 INCH       SMITH              TN   TRAINED SPOTTER

            PENNY SIZE HAIL IN THE COMMUNITY OF GRAVELTOWN.

&&

21
Special weather statement, Apr 26, 5:30 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT THU APR 26 2012

TNZ030-262245-
SMITH-
530 PM CDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMITH COUNTY...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARTHAGE...MOVING SOUTH AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3640 8586 3616 8581 3613 8600 3636 8608
      3636 8596

31
Local storm report, Apr 26, 5:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             WESTMORELAND            36.56N 86.25W
04/26/2012  E0.50 INCH       SUMNER             TN   TRAINED SPOTTER

            ONE HALF INCH HAIL IN WESTMORELAND

0410 PM     HAIL             ADAMS                   36.58N 87.07W
04/26/2012  E0.75 INCH       ROBERTSON          TN   TRAINED SPOTTER

0411 PM     HAIL             WESTMORELAND            36.56N 86.25W
04/26/2012  E1.00 INCH       SUMNER             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL IN WESTMORELAND.

0421 PM     HAIL             ADAMS                   36.58N 87.07W
04/26/2012  E1.25 INCH       ROBERTSON          TN   TRAINED SPOTTER

0422 PM     HAIL             WESTMORELAND            36.56N 86.25W
04/26/2012  E1.75 INCH       SUMNER             TN   TRAINED SPOTTER

0451 PM     HAIL             3 NE WESTMORELAND       36.59N 86.21W
04/26/2012  E1.75 INCH       MACON              TN   TRAINED SPOTTER

            GOLFBALL HAIL AND 5 INCH TREE BRANCHES BLOWN DOWN.

0457 PM     HAIL             SPRINGFIELD             36.50N 86.88W
04/26/2012  E0.50 INCH       ROBERTSON          TN   TRAINED SPOTTER

0458 PM     HAIL             SPRINGFIELD             36.50N 86.88W
04/26/2012  E1.00 INCH       ROBERTSON          TN   TRAINED SPOTTER

0528 PM     HAIL             6 N CARTHAGE            36.34N 85.94W
04/26/2012  E0.75 INCH       SMITH              TN   TRAINED SPOTTER

            PENNY SIZE HAIL IN THE COMMUNITY OF GRAVELTOWN.

&&

31
Special weather statement, Apr 26, 5:33 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT THU APR 26 2012

TNZ011-262300-
PICKETT-
533 PM CDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR PICKETT COUNTY...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF JAMESTOWN...MOVING
SOUTHEAST AT 35 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3652 8473 3656 8484 3657 8485 3661 8488
      3661 8478

31
Special weather statement, Apr 26, 5:49 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT THU APR 26 2012

TNZ008-027-028-262315-
DAVIDSON-SUMNER-WILSON-
549 PM CDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON
COUNTIES...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HENDERSONVILLE...OR 11 MILES SOUTHWEST OF
GALLATIN...MOVING SOUTHEAST AT 30 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3623 8625 3608 8638 3627 8668 3634 8657

31
Local storm report, Apr 26, 5:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             HENDERSONVILLE          36.29N 86.60W
04/26/2012  E1.00 INCH       SUMNER             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL IN HENDERSONVILLE.

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:56 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett34 min
Apr 26, 5:24 AM CDTSevere Thunderstorm WarningOHXClay, Cumberland, Fentress, Jackson, Macon, Overton and 6 more51 min
Apr 26, 6:15 AM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Putnam, Smith, Van Buren, White45 min
Apr 26, 7:00 AM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White30 min
Apr 26, 3:40 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Sumner, Trousdale65 min
Apr 26, 4:18 PM CDTSevere Thunderstorm WarningOHXRobertson42 min
Apr 26, 4:43 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Sumner, Trousdale32 min
Apr 26, 4:47 PM CDTSpecial Weather StatementOHXBenton28 min
Apr 26, 4:52 PM CDTSevere Thunderstorm WarningOHXBenton23 min
Apr 26, 5:00 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner30 min
Apr 26, 5:14 PM CDTSpecial Weather StatementOHXHumphreys31 min
Apr 26, 5:30 PM CDTSpecial Weather StatementOHXSmith15 min
Apr 26, 5:33 PM CDTSpecial Weather StatementOHXPickett27 min
Apr 26, 5:49 PM CDTSpecial Weather StatementOHXWilson26 min
Apr 26, 6:15 PM CDTSpecial Weather StatementOHXDickson30 min
Apr 26, 6:22 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Apr 26, 6:34 PM CDTSpecial Weather StatementOHXWilliamson26 min
Apr 26, 6:41 PM CDTSpecial Weather StatementOHXDickson34 min
Apr 26, 6:43 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson32 min
Apr 26, 6:45 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson30 min
Apr 26, 6:49 PM CDTSevere Thunderstorm WarningOHXWilliamson26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.